Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

Staining after Corona booster

6 December, 2021

Question:

Thank you so much for this service! I have been skipping my periods with continuous birth control for several months. Sometimes I get some light staining so I always wear black underwear etc. This past Monday, I got the coronavirus vaccine booster (shot 3) as I work in a hospital setting. On Wednesday, I got some staining but it was heavier than usual. I made sure to continue to be careful to wear black underwear, not look at toilet paper etc., but the staining has been going on for a few days, accompanied by cramping. I am worried that it will get worse. If it turns into a flow (which I am unsure of how to gauge), when would I start counting the five day minimum? Thank you again!


Answer:

Medical consensus is that the Corona vaccine and booster may slightly affect a woman’s cycle, but that any effects are short term.

The 5 day minimum begins when you consider yourself niddah. If the staining becomes heavy enough that you need a tampon or full pad to contain the bleeding, you should assume you are niddah. If a light pantyliner is sufficient, you may continue treating it as staining.

Please feel free to get back to us with any further questions.

B’Hatzlacha!


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.


Accessibility Toolbar